Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 436, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 4, 2011, 4:23 PM EDT for Bourbon County, Harrison County, Scott County, Kentucky. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 4:23 PM EDT (20:23 UTC)
- Expired
- Sep 4, 2011, 5:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KY, Harrison County, KY, Scott County, KY
The radar
The Jackson,KY radar (KJKL), 122 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 4:30 PM EDT | TSTM WND DMG | 7 Ne Georgetown, KY | SEVERAL LARGE TREES DOWN ON U.S. 62 NEAR HAPPY LANE. |
| Sep 4, 4:30 PM EDT | HAIL 1 | 7 Ne Georgetown, KY | |
| Sep 4, 4:35 PM EDT | TSTM WND DMG | 7 Ne Georgetown, KY | TREES AND POWERLINES DOWN AT CYNTHIANA RD AND HAPPY LN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
918 WUUS53 KLMK 042023 SVRLMK KYC017-097-209-042100- /O.NEW.KLMK.SV.W.0436.110904T2023Z-110904T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 423 PM EDT SUN SEP 4 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY... SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY... EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY... * UNTIL 500 PM EDT * AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOYDTOWN...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... CYNTHIANA... LEESBURG... LEES LICK... JACKSONVILLE AND CONNERSVILLE... BROADWELL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3826 8421 3821 8451 3832 8458 3846 8432 TIME...MOT...LOC 2024Z 254DEG 12KT 3829 8444 WIND...HAIL 60MPH 0.75IN $$ RS
2 follow-up statements
828
WWUS53 KLMK 042044
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT SUN SEP 4 2011
KYC209-042054-
/O.CAN.KLMK.SV.W.0436.000000T0000Z-110904T2100Z/
SCOTT KY-
444 PM EDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3826 8421 3824 8442 3825 8443 3837 8445
3846 8432
TIME...MOT...LOC 2044Z 254DEG 12KT 3831 8436
$$
KYC017-097-042100-
/O.CON.KLMK.SV.W.0436.000000T0000Z-110904T2100Z/
BOURBON KY-HARRISON KY-
444 PM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN HARRISON AND NORTHWESTERN BOURBON COUNTIES...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROADWELL...MOVING EAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
CYNTHIANA...
EWALT CROSSROADS...
LAIR AND SHAWHAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3826 8421 3824 8442 3825 8443 3837 8445
3846 8432
TIME...MOT...LOC 2044Z 254DEG 12KT 3831 8436
WIND...HAIL 60MPH <.50IN
$$
RS346 WWUS53 KLMK 042053 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 453 PM EDT SUN SEP 4 2011 KYC017-097-042100- /O.CON.KLMK.SV.W.0436.000000T0000Z-110904T2100Z/ BOURBON KY-HARRISON KY- 453 PM EDT SUN SEP 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SOUTHERN HARRISON AND NORTHWESTERN BOURBON COUNTIES... AT 447 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROADWELL...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... CYNTHIANA... LAIR AND SHAWHAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && LAT...LON 3826 8421 3825 8437 3835 8440 3841 8430 TIME...MOT...LOC 2054Z 254DEG 12KT 3832 8432 WIND...HAIL 60MPH 0.88IN $$ RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:29 PM EDT, 54 minutes earlier.
Area forecast discussion, Sep 4, 3:29 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT SUN SEP 4 2011 .SHORT TERM (TONIGHT AND MONDAY)... ONGOING CONVECTION OVER CENTRAL KENTUCKY THIS AFTERNOON CONTINUES TO MOVE NE WITH THE STRONGEST CELLS FROM HARDIN TO LINCOLN COUNTIES AS OF 19Z. THESE ARE SCHEDULED TO MOVE THROUGH THE SDF/LEX AREAS WITHIN THE NEXT FEW HOURS. THE STRONGEST REPORTS WITH THESE STORMS SO FAR HAVE BEEN 30 TO 40 MPH WINDS. THESE STORMS LIE JUST AHEAD OF A COLD FRONT EXTENDING THROUGH NORTHWEST OHIO TO SOUTHERN INDIANA TO TEXAS. THIS FRONT IS PROGGED TO MOVE SE THROUGH OUR REGION THIS EVENING. SO THUNDERSTORM ACTIVITY WILL BE POSSIBLE UNTIL THAT FRONT PASSES. HOWEVER...BECAUSE MOST OF OUR AREA IS BEING WORKED OVER BY THE CURRENT LINE OF STORMS COMING THROUGH...I WOULD SUSPECT ANY CONVECTION DURING THE EVENING HOURS TO BE SOMEWHAT WEAKER. WILL MENTION GUSTY WINDS IN THE HWO THOUGH. MOISTURE AND PRECIP COVERAGE HAS STEADILY BEEN INCREASING OVER TN FROM TS LEE. EXPECT THAT TO CONTINUE TO EXPAND NORTHWARD THIS EVENING GIVING OUR CONVECTION A BETTER HEAVY RAIN THREAT. IN FACT...STORMS HAVE TRAINED OVER MADISON COUNTY ALREADY WARRANTING A FLOOD ADVISORY. EXPECT MOSTLY PONDING OF WATER OR VERY MINOR FLOODING ISSUES OVERNIGHT AS THE DRY GROUNDS SHOULD BE ABLE TO ABSORB MOST OF THE MOISTURE. THE AREA AT GREATEST RISK FOR ANY MINOR FLOODING WOULD BE EAST CENTRAL KY THROUGH EARLY TOMORROW AS MODELS INDICATE A STEADY AXIS OF MODERATE TO AT TIMES HEAVY RAINS WILL SET UP ALONG AND JUST WEST OF THE APPALACHIANS. RAINS SHOULD BE ENDING FROM NW TO SE FOR LABOR DAY WITH LOW CLOUDS STICKING AROUND MOST OF THE DAY. ALSO...NORTHERLY WINDS WILL BE GUSTY TO AROUND 20 TO 25 MPH DURING THE DAY. WE/LL CERTAINLY SEE A DIFFERENCE IN AIR TEMP AS HIGHS FOR LABOR DAY ONLY LOOK TO REACH THE LOWER 70S...POSSIBLY UPPER 60S IN EAST CENTRAL KY WHERE RAINS WILL STICK AROUND LONGER. LOWS TONIGHT WILL BE IN THE UPPER 50S TO MID 60S. .LONG TERM (MONDAY NIGHT - SUNDAY)... SIGNIFICANT UPPER TROFFING WILL DOMINATE THROUGH THE LONG TERM...RESULTING IN COOL CONDITIONS AND SEVERAL CHANCES FOR RAIN. GFS/ECMWF/GEM ENS MEAN CONTINUE TO SHOW UPPER CIRCULATION FROM TROPICAL STORM LEE DRIFTING SLOWLY UP THE MISSISSIPPI RIVER THROUGH THURSDAY AND THEN SITTING OVER THE OHIO VALLEY FRIDAY THROUGH THE WEEKEND. THE UPPER CIRCULATION LOOKS TO GET CUT OFF FROM THE MAIN ZONAL FLOW ACROSS SOUTHERN CANADA AND THEN BLOCKED BY AN UPPER RIDGE OVER THE NORTHERN PLAINS AND PRAIRIE PROVINCES. LEE AT THE SURFACE SHOULD START THE PERIOD AROUND MOBILE...DRIFT INTO THE TENNESSEE VALLEY MID WEEK...AND GRADUALLY FILL IN. MOISTURE ASSOCIATED WITH THESE FEATURES WILL PROVIDE US WITH RAIN CHANCES EVERY DAY. THE BEST CHANCES WILL BE IN THE LAKE CUMBERLAND REGION WHICH IS GOOD NEWS FOR THE DROUGHT CONDITIONS BEING EXPERIENCED THERE. BETTER YET THERE ARE MINIMAL CHANCES FOR ANY SEVERE WEATHER THIS WEEK. DEPENDING ON CLOUD COVER EACH DAY...ENOUGH INSOLATION COULD CREATE SOME SURFACE INSTABILITY AND WITH THE UPPER LOW OVERHEAD MID LEVEL LAPSE RATES COULD BECOME STEEP ENOUGH FOR A FEW LOW TOPPED THUNDERSTORMS IN THE AFTERNOONS. EACH DAY WE SHOULD GENERALLY SEE HIGHS IN THE 70S AND LOWS IN THE 50S...ABOUT 10 DEGREES COOLER THAN NORMAL FOR THIS TIME OF YEAR. && .AVIATION (18Z TAF ISSUANCE)... COMPLICATED TAF PERIOD DUE TO THE TIMING OF T-STORMS...FROPA...AND MVFR FLIGHT RESTRICTIONS. A PRE-FRONTAL TROUGH HAS MADE IT THROUGH SDF/BWG ALREADY THIS AFTERNOON SWITCHING WINDS TO THE NW. IT IS SCHEDULED TO PASS THROUGH LEX VERY SHORTLY SO WILL BEGIN THE LEX TAF WITH NW WINDS. A COLD FRONT LIES TO OUR NW FROM NW OHIO TO SOUTHERN ILLINOIS TO CENTRAL TX. THIS FRONT IS PROGGED TO MOVE THROUGH THE TAF SITES BETWEEN 1 AND 6Z TONIGHT VEERING WINDS TO THE NORTH. BETWEEN THE TROUGH AND FRONT MULTIPLE BANDS OF SHOWERS/T-STORMS ARE DEVELOPING AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. HAVE TRIED TO TIME -TSRA WITH MVFR VSBYS IN THE TAFS FOR THIS AFTERNOON...BUT WILL NEED TO ADJUST THIS TIMING AND POSSIBLY LOWER VSBYS IF A GOOD T-STORM CROSSES A TAF SITE. EVV/HNB HAVE EXPERIENCED 1 TO 3SM VSBYS IN T-STORMS ALREADY TODAY. AFTER FROPA PASSAGE THIS EVENING PRECIP WILL BECOME MORE STRATIFORM IN NATURE WITH ONLY AN ISLD RUMBLE OF THUNDER POSSIBLE SO WILL CONTINUE -SHRA. THE REMNANTS OF TS LEE WILL MOVE NORTH INTO OUR AREA THIS EVENING CAUSING PRECIP TO LINGER AT BWG/LEX THROUGH THE OVERNIGHT HOURS. PRECIP AT SDF SHOULD BECOME VERY SPOTTY IN NATURE AFTER 3Z TONIGHT. MVFR VSBYS/CIGS LOOK TO IMPACT ALL TAF SITES OVERNIGHT WITH CIGS DROPPING TO LOW END MVFR AFTER 3 TO 6Z. PRECIP SHOULD END WITH AN NNE WIND PICKING UP AROUND OR JUST AFTER SUNRISE INTO THE 8 TO 10 KT RANGE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AMS LONG TERM.........13 AVIATION..........AMS
Hazardous weather outlook, Sep 4, 3:52 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT SUN SEP 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-052000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 352 PM EDT SUN SEP 4 2011 /252 PM CDT SUN SEP 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THIS FRONT WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS. A FEW OF THE STRONGEST STORMS HAVE PRODUCED DAMAGING WINDS THIS AFTERNOON. THE THREAT FOR STRONG TO MARGINALLY SEVERE WINDS WILL CONTINUE THROUGH THIS EVENING. IN ADDITION...LOCALLY HEAVY RAIN WILL BE LIKELY THIS EVENING THROUGH MONDAY MORNING...WITH SIGNIFICANT PONDING OF WATER OR MINOR FLOODING OF LOW LYING AREAS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE TENNESSEE AND LOWER OHIO VALLEYS ON TUESDAY THROUGH MUCH OF THE REST OF THE COMING WORK WEEK. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN TO THE NATIONAL WEATHER SERVICE ANY REPORTS OF STRONG WINDS THIS EVENING...AND ANY LOCAL FLOOD CONCERNS TONIGHT THROUGH MONDAY MORNING. AMS/13
In the hours before
Special weather statement, Sep 4, 3:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT SUN SEP 4 2011
KYZ047-048-055>057-042015-
BOYLE-GARRARD-JESSAMINE-MADISON-MERCER-
337 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF HARRODSBURG TO 6 MILES NORTHWEST OF LANCASTER TO 9 MILES SOUTHEAST
OF RICHMOND...AND MOVING NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RICHMOND...
NICHOLASVILLE...
HARRODSBURG...
DANVILLE...
DIXVILLE AND RUTHTON...
PINK AND LITTLE HICKMAN...
STRINGTOWN AND HILLCREST...
BOHON AND UNION CITY...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 77 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3778 8410 3777 8408 3774 8407 3767 8409
3764 8412 3756 8409 3764 8465 3760 8503
3784 8492 3786 8477 3785 8476 3790 8451
3789 8444 3785 8443 3787 8441 3784 8439
3788 8437 3784 8410 3781 8407
TIME...MOT...LOC 1938Z 206DEG 21KT 3767 8495 3772 8462
3767 8417
RSSpecial weather statement, Sep 4, 3:39 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT SUN SEP 4 2011
KYZ070-042015-
LOGAN-
239 PM CDT SUN SEP 4 2011
...STRONG STORMS WITH GUSTY WINDS AFFECTING LOGAN COUNTY...
AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE FROM 8 MILES NORTHEAST
OF RUSSELLVILLE TO 7 MILES NORTHEAST OF ELKTON...MOVING NORTHEAST AT
15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GASPER AND EPLEYS...
HOMER AND COSTELOW...
INSCO AND EDWARDS...
RICHELIEU AND LOST CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3706 8706 3707 8705 3707 8702 3706 8684
3701 8669 3688 8671 3681 8706
TIME...MOT...LOC 1939Z 213DEG 11KT 3696 8679 3689 8704
13Local storm report, Sep 4, 3:47 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 NE ST. MARY 37.59N 85.34W
09/04/2011 MARION KY LAW ENFORCEMENT
DISPATCH REPORTS TREE DOWN ON STATE HIGHWAY 327 JUST
OUTSIDE OF LEBANON
&&
EVENT NUMBER LMK1101124
LGLocal storm report, Sep 4, 3:49 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG BEREA 37.58N 84.29W
09/04/2011 MADISON KY LAW ENFORCEMENT
DISPATCH REPORTS POWER OUTAGES AND TREES DOWN ACROSS
BEREA
&&
EVENT NUMBER LMK1101125
LGSpecial weather statement, Sep 4, 4:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT SUN SEP 4 2011
KYZ036-037-042-042045-
BOURBON-HARRISON-SCOTT-
407 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
CYNTHIANA TO 7 MILES NORTHEAST OF GEORGETOWN...AND MOVING EAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CYNTHIANA...
GEORGETOWN SCOTT COUNTY AIRPORT...
POINDEXTER AND LEES LICK...
LEESBURG...
CLAYSVILLE...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 127 AND 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3823 8432 3822 8462 3857 8434 3858 8421
3857 8419 3856 8420 3856 8417 3855 8416
3851 8418 3850 8416 3848 8415 3848 8412
3846 8410
TIME...MOT...LOC 2008Z 253DEG 12KT 3854 8424 3830 8449
RSSpecial weather statement, Sep 4, 4:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM EDT SUN SEP 4 2011
KYZ027-061-070-071-042045-
BUTLER-GRAYSON-LOGAN-WARREN-
317 PM CDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MORGANTOWN TO 8 MILES NORTH OF RUSSELLVILLE...AND MOVING NORTHEAST
AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
MORGANTOWN...
LEITCHFIELD...
WOLF LICK AND DIAMOND SPRINGS...
READY AND WINDYVILLE...
PETH AND SHREWSBURY...
QUALITY AND HARPER CROSSROADS...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3708 8696 3709 8690 3713 8691 3740 8661
3755 8647 3745 8622 3732 8636 3732 8647
3725 8644 3681 8690 3697 8706
TIME...MOT...LOC 2017Z 213DEG 19KT 3733 8652 3696 8692
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:16 PM EDT | Special Weather Statement | LMK | Monroe | 14 min |
| Sep 3, 10:38 PM EDT | Special Weather Statement | LMK | Simpson | 22 min |
| Sep 3, 10:46 PM EDT | Special Weather Statement | LMK | Oldham | 29 min |
| Sep 3, 10:54 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 36 min |
| Sep 3, 11:15 PM EDT | Special Weather Statement | LMK | Simpson | 30 min |
| Sep 3, 11:29 PM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Sep 3, 11:42 PM EDT | Special Weather Statement | LMK | Trimble | 33 min |
| Sep 3, 11:49 PM EDT | Special Weather Statement | LMK | Logan | 26 min |
| Sep 4, 12:10 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 35 min |
| Sep 4, 12:21 AM EDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 39 min |
| Sep 4, 1:16 AM EDT | Special Weather Statement | LMK | Allen | 29 min |
| Sep 4, 2:08 AM EDT | Special Weather Statement | LMK | Butler | 37 min |
| Sep 4, 2:16 AM EDT | Special Weather Statement | LMK | Ohio | 29 min |
| Sep 4, 2:59 AM EDT | Special Weather Statement | LMK | Butler | 46 min |
| Sep 4, 3:03 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 27 min |
| Sep 4, 1:43 PM EDT | Special Weather Statement | LMK | Madison | 32 min |
| Sep 4, 1:49 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 14 min |
| Sep 4, 2:06 PM EDT | Special Weather Statement | LMK | Casey | 24 min |
| Sep 4, 2:15 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 30 min |
| Sep 4, 2:31 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 29 min |
| Sep 4, 2:35 PM EDT | Special Weather Statement | LMK | Marion | 25 min |
| Sep 4, 2:45 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Sep 4, 2:58 PM EDT | Areal Flood Advisory | LMK | Madison | 2 hr |
| Sep 4, 3:01 PM EDT | Special Weather Statement | LMK | Bullitt, Marion, Nelson, Washington | 29 min |
| Sep 4, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 19 min |
| Sep 4, 3:33 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson, Washington | 27 min |
| Sep 4, 3:37 PM EDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 38 min |
| Sep 4, 3:39 PM EDT | Special Weather Statement | LMK | Logan | 36 min |
| Sep 4, 3:50 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 25 min |
| Sep 4, 4:07 PM EDT | Special Weather Statement | LMK | Harrison | 38 min |
| Sep 4, 4:17 PM EDT | Special Weather Statement | LMK | Butler, Grayson, Logan | 28 min |
| Sep 4, 4:33 PM EDT | Special Weather Statement | LMK | Casey, Green, Taylor | 27 min |
| Sep 4, 4:36 PM EDT | Special Weather Statement | LMK | Woodford | 24 min |
| Sep 4, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 34 min |
| Sep 4, 5:33 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 27 min |
| Sep 4, 5:44 PM EDT | Tornado Warning | LMK | Green, Metcalfe | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.